Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 221, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 17, 2025, 2:55 PM CST for Moniteau County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2025, 2:55 PM CST (20:55 UTC)
- Expired
- Nov 17, 2025, 3:33 PM CST
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 152 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2477 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243
WUUS53 KLSX 172055
SVRLSX
MOC135-172200-
/O.NEW.KLSX.SV.W.0221.251117T2055Z-251117T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
255 PM CST Mon Nov 17 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Moniteau County in central Missouri...
* Until 400 PM CST.
* At 255 PM CST, a severe thunderstorm was located 7 miles south of
Clarksburg, or 7 miles southwest of California, moving northeast
at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
California, Jamestown, Clarksburg, McGirk, High Point, Lupus,
Kliever, Latham and Sandy Hook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 3858 9280 3868 9269 3868 9262 3869 9262
3892 9250 3890 9247 3887 9248 3886 9246
3883 9244 3882 9242 3882 9239 3881 9238
3878 9239 3877 9241 3875 9241 3874 9240
3856 9245 3845 9264
TIME...MOT...LOC 2054Z 226DEG 21KT 3855 9266
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Carney2 follow-up statements
808
WWUS53 KLSX 172112
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
312 PM CST Mon Nov 17 2025
MOC135-172200-
/O.CON.KLSX.SV.W.0221.000000T0000Z-251117T2200Z/
Moniteau MO-
312 PM CST Mon Nov 17 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 4 PM CST FOR
EASTERN MONITEAU COUNTY...
At 312 PM CST, a severe thunderstorm was located over California,
moving northeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
California, Jamestown, Clarksburg, McGirk, Lupus, Kliever and
Sandy Hook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 3853 9253 3863 9271 3868 9262 3869 9262
3892 9250 3890 9247 3887 9248 3886 9246
3883 9244 3882 9242 3882 9240 3881 9238
3878 9239 3878 9240 3877 9241 3875 9241
3874 9240 3856 9245
TIME...MOT...LOC 2055Z 226DEG 21KT 3856 9266
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Carney984
WWUS53 KLSX 172133
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
333 PM CST Mon Nov 17 2025
MOC135-172143-
/O.CAN.KLSX.SV.W.0221.000000T0000Z-251117T2200Z/
Moniteau MO-
333 PM CST Mon Nov 17 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR EASTERN MONITEAU
COUNTY...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, heavy rain is
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office.
&&
LAT...LON 3853 9253 3863 9271 3868 9262 3869 9262
3892 9250 3890 9247 3887 9248 3886 9246
3883 9244 3882 9242 3882 9240 3881 9238
3878 9239 3878 9240 3877 9241 3875 9241
3874 9240 3856 9245
TIME...MOT...LOC 2112Z 226DEG 21KT 3863 9256
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 2:50 PM CST, 5 minutes earlier. Its key messages:
- A warm front tonight brings briefly warmer air for Tuesday before a shift back to cooler weather behind Tuesday's cold front.
- A prolonged period of wet weather is expected Wednesday night through late Friday.
Area forecast discussion, Nov 17, 2:50 PM CST, 5 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 250 PM CST Mon Nov 17 2025 .KEY MESSAGES... - A warm front tonight brings briefly warmer air for Tuesday before a shift back to cooler weather behind Tuesday's cold front. - A prolonged period of wet weather is expected Wednesday night through late Friday. && .SHORT TERM... (Through Late Tuesday Night) Issued at 248 PM CST Mon Nov 17 2025 The upper level pattern across North America features a large northern stream ridge extending well into central Canada and a downstream trough over the Northeast US and Canadian Maritimes. Beneath the large ridge, a shortwave trough is pushing across the central Rockies this afternoon, with surface low pressure developing over northeast Kansas. Our area is currently within the cool and very dry remnants of the air mass that moved in behind Saturday's cold front. But just to our west a stream of moisture is being pulled northward by the low pressure system developing in the Central Plains. The initial thrust of moisture northeastward is occurring almost entirely aloft, and has already led to the development of some thunderstorms over southwest Missouri. This will gradually push northeastward through our forecast area late this afternoon and evening with what is likely to amount to a relatively narrow area of showers and embedded thunderstorms along the leading edge of the warm front aloft. As we go into this evening, coverage of showers is likely to increase as the low level jet strengthens and pushes more moisture northeastward. However, the threat for thunderstorms decreases with lessening instability further east. With thunderstorms being elevated in nature, the only potential threat beyond lightning is hail. With increasing clouds and rising dewpoints we won't cool off that much tonight. Lows will be 10 to 20 degrees warmer than this morning. The surface low actually tracks ESE through our forecast area tomorrow, roughly from St Joseph to Cape Girardeau, though the system overall will be weakening as it does so. South of the low track we see winds shift from southerly to westerly before finally turning northerly. The temperature warms into the 70s ahead of the low, with dewpoints rising to near 60. That's a massive increase from our current dewpoints near 20. There's some potential for another round of thunderstorms to develop in that moist air just ahead of the surface low and cold front on Tuesday afternoon. If they do, they'll have a better environment to work with as instability will become more surface based. However, confidence remains low that we will see storm development in our area. Only a handful of CAMs have begun to show this potential, with this activity occurring primarily to the east later in the day when the front has largely moved through our forecast area. Still, it remains a scenario to watch for as there will be a broader severe weather threat if storms were to occur Tuesday afternoon. Kimble && .LONG TERM... (Wednesday through Next Monday) Issued at 248 PM CST Mon Nov 17 2025 Tomorrow's front sinks south of our area on Wednesday, so we'll be solidly in the cooler air once again. The surface high associated with this air mass pushes eastward through the Great Lakes and into New England, so we only get a peripheral shot of cooler air. The front itself loses its southward push and stalls near the MO/AR border, setting the stage for the next round of wet weather. A larger southern stream trough currently arriving in California will dig into the Southwest US over the coming days. As it does so, it will reinvigorate a moist southerly flow over the Southern Plains out ahead of it. This moist flow pushes northward into the stalled frontal boundary producing rounds of rain stretching from Texas to the Ohio Valley and encompassing much of the southern half of our forecast area. This rain begins as early as Wednesday night but continues through Thursday and Friday before the main trough finally pushes eastward and halts the moist flow into the boundary. It's becoming increasingly clear that the southern half of the forecast area is the focus for this prolonged period of wet weather. Northern areas north of the Missouri River may miss out on most of these rounds of rain, with the last round on Friday being the most likely to affect the entire region. The quality of moisture being pulled northward during this period is pretty high. Precipitable water values rise well over 1 inch to as high as 1.4 inches at times. However, rainfall rates are not expected to be heavy enough for a significant flash flood threat as deeper instability remains south of the frontal boundary. The total duration of rainfall is what stands out the most, here, with 48 to 60 hours of on and off rainfall in the vicinity of the Ozarks. The primary impact from this will be rising water levels on streams and rivers. However, these water levels are already quite low due to the lack of rain in recent weeks. So even with the widespread soaking rain we do not expect a river flood threat from this. Model forecast rainfall amounts for the duration of this event have continued to tick lower over the last several model runs. Now broadly less than 40 percent of long range ensemble members produce 1 inch or more of rain over this 48 hour period. Though we remain largely on the north side of this frontal system, it is a southern stream system without a significant source of cold air with it. So we will remain mild and well above freezing through the duration of this wet period, mainly in the 50s and 60s. We will see a cool down behind the final wave Friday into Saturday (which day it comes through is still uncertain). But the air mass behind this wave remains mild for late November standards. The northern jet stream is expected to remain well north of the region right through the beginning of next week. In fact, we will see another large southern stream trough tracking across the southern tier of the country next week, though when and where is still quite variable in the available guidance. On the early side of things, this could begin to impact our area with some rain as early as next Monday, but other scenarios delay this until Wednesday or largely miss our area altogether. Kimble && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1139 AM CST Mon Nov 17 2025 Southeast wind continues this afternoon under VFR skies. However, thunderstorms have developed over southwest Missouri and will track northeast across the region this evening. Expect thunder chances to decrease as it heads east, however overall coverage of showers increases to the east and north. This round doesn't last very long as it is narrow and moves east quickly. Stronger SW winds aloft tonight will create the potential for low level wind shear. It's possible that moisture advecting on these SW winds may bring in some MVFR ceilings Tuesday morning before winds shift to the west and then northwest during the day Tuesday drying things back out. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 17, 2:48 PM CST, 7 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 248 PM CST Mon Nov 17 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-182100- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 248 PM CST Mon Nov 17 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional thunderstorms are possible Tuesday and again Wednesday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Kimble
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 4:12 PM CST | Severe Thunderstorm Warning | LSX | Boone | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.